Thunderstorm Wind, McKean
- When
- August 3, 12:22 PM EST
- Where
- McKean County, 8 mi E of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.967, -78.500
Thunderstorm winds knocked down trees in Duke Center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees in Duke Center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 3, 11:14 AM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1214 PM EDT THU AUG 3 2006 .SHORT TERM /REST OF TODAY/... HEAT RELATED PRODUCTS LOOKING GOOD WITH DEWPOINTS IN THE MID 70S IN THE LOWER SUSQ...SO NPW FOR HEAT WARNING CONTINUES THROUGH 6 PM. OTHER CONCERN TODAY IS POTENTIAL FOR SEVERE WEATHER AHEAD OF APPROACHING COLD FRONT. TSTORM ACTIVITY BEGINNING TO INCREASE IN NW PA WITH A FEW STRONG STORMS ALREADY PRESENT. SEVERE THUNDERSTORM WATCH JUST ISSUED FOR NORTHERN AND CENTRAL PA WITH GUSTY WINDS/HAIL THE MAIN THREATS. WILL UPDATE ZFP WORDING ACCORDINGLY. RXR && .PREV DISCUSSION... /ISSUED 331 AM EDT THU AUG 3 2006/ SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... END TO THE CURRENT HEAT WAVE IS IN SIGHT...AND LIGHTED UP THE SKY ACROSS THE LOWER GREAT LAKES WEDNESDAY EVENING. THE COLD FRONT RESPONSIBLE FOR A TREMENDOUSLY LONG...AND SOLID LINE OF STRONG TO SVR TSRA WEDNESDAY AFTERNOON/EVENING WAS LOCATED FROM MONTREAL...SOUTHWEST TO NEAR TORONTO...AND FLINT MICHIGAN AT 06Z. FCST SOUNDINGS FOR THIS AFTERNOON AND EVENING ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF PENN ARE SLIGHTLY MORE FAVORABLE FOR STRONG TO SVR THAN NOTED WITH THIS AFOREMENTIONED SYNOPTIC SCALE CONVECTION...WITH LITTLE IN THE WAY OF A MID LEVEL CAP FROM EARLY AFTERNOON ON. MREF MEAN CAPE IS ABOUT 1000 J/KG ACROSS THE NW...AND PEAKING ABOUT 15Z. THE MEAN...PEAK CAPE VALUES ARE NEAR 2000 J/KG ACROSS THE REGION FROM KIPT...TO KUNV AND KJST...WITH THE HIGHEST SFC BASED INSTABILITY ACROSS THE LOWER SUSQ VALLEY WHERE CAPES CLIMB TO NEAR 2300 JOULES AROUND 17-18Z AND PLATEAU THERE INTO THE EARLY EVENING HOURS. THE ONE ELEMENT THAT COULD BE LACKING WOULD BE THE SLIGHTLY HIGHER LOW/MID LEVEL SHEAR THAT WAS FOUND WITH THE EARLIER STORMS ACROSS THE UPPER GREAT LAKES AND SOUTHERN CANADA AT THE SOUTHERN EDGE OF A 90 KT 300 HPA JET. GFS AND NAM BOTH SHOW A SECONDARY JETLET MOVING ENE FROM THE OHIO RIVER VALLEY TODAY AND CROSSING CENTRAL OR SE PENN LATE TODAY. THIS FEATURE...COMBINED WITH EXPECTED ENHANCED LLVL THETA-E CONVERGENCE ALONG THE LEE TROUGH ACROSS THE SUSQ VALLEY WILL PROVIDE ENHANCED LARGE SCALE LIFT NECESSARY FOR STORM GENERATION AND BETTER DEEP LAYER SHEAR...LEADING TO THE BEST SVR THREAT ACROSS THAT REGION. HOWEVER...SHOULD THIS SOUTHERN JETLET CROSS NRN MARYLAND PER THE GFS...THE LWR SUSQ MAY SEE MORE ISOLATED TSRA UNTIL THE FRONT NEARS THIS EVENING...RELATED TO LARGER SCALE SUBSIDENCE BENEATH THE LEFT EXIT REGION. IN ANY CASE...WE SHOULD SEE SOME UNUSUALLY HIGH REFLECTIVITY CORES TO THE PULSE/MULTICELL STORMS THAT DO FORM THIS AFTERNOON SIMILAR TO THE JULY 18 SEVERE EVENT ACROSS THE SOUTHERN HALF OF THE CWA. NAM SFC BASED CAPES ARE FCST TO BE AOA 3000 J/KG SE OF A KUNV-KIPT LINE. SCATTERED STORMS WILL SLOWLY DECREASE IN INTENSITY AND DRIFT TO THE SE HALF OF THE CWA LATE TONIGHT. LONG TERM /FRIDAY THROUGH WEDNESDAY/... COLD FRONT WILL PUSH SOUTH OF THE REGION FRIDAY BUT THE COLD AIR WILL INITIALLY BE QUITE SHALLOW IMMEDIATELY IN ITS WAKE...SO A DRASTIC TEMP CHANGE OF 20F OR MORE WONT OCCUR ACROSS THE SE ZONES...WHERE HIGHS WILL STILL REACH THE UPPER 80S WITH SFC DEWPOINTS IN THE U60S TO NEAR 70. FOR LATER FRIDAY THROUGH THE WEEKEND...THE UPPER FLOW SLOWLY VEERS TO THE WNW ABOVE SFC HIGH PRESSURE BUILDING EAST ACROSS THE GREAT LAKES. THIS WILL USHER IN A REFRESHINGLY DRIER AIRMASS...BUT DAYTIME TEMPS WILL STRUGGLE TO DIP BELOW NORMAL HIGHS...ESP ACROSS THE SOUTHERN HALF OF THE STATE. UPPER FLOW BECOMES WESTERLY EARLY NEXT WEEK...AND SOUTH/SW AT LLVLS WHICH WILL RETURN SLIGHTLY WARMER AND MORE HUMID AIR...ALONG WITH SCATTERED AFTERNOON TSRA AS WEAK UPPER DISTURBANCES RIPPLE EAST ACROSS THE STATE. AVIATION... MVFR CONDITIONS PREVAIL TONIGHT WITH VSBYS AT MOST TAF LOCATIONS IN THE 4 TO 5 MILE RANGE. SCATTERED SHOWERS MOVING ALONG THE PA/NY BORDER MAY SNEAK INTO PA EARLY THIS MORNING...BUT SHOULD AVOID ALL TAF SITES EXCEPT BFD...BUT THIS SITE IS ROUTINELY NIL UNTIL 12Z...AT WHICH POINT SHOWERS SHOULD BE EAST OF THE AIRPORT. EXPECT MVFR TO VFR CONDITIONS TO PREVAIL MOST OF THE DAY...BEFORE SCATTERED CONVECTION DEVELOPS LATER IN THE DAY. WINDS WILL BE WESTERLY TODAY AOB 10...AND SHIFT TO THE NW LATER TODAY AND TONIGHT WITH THE FRONTAL PASSAGE. && .CTP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FOR PAZ036-056>059-063>066 UNTIL 6 PM THURSDAY. && SHORT TERM...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 547 AM EDT THU AUG 3 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-041000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 547 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES WILL OCCUR ONCE AGAIN THIS AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY AND ADJACENT COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH SOUTH FROM NEW YORK LATER TODAY. THE HOT AND HUMID AIR ACROSS THE COMMONWEALTH WILL BE LIFTED BY THIS FRONT CREATING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1128 AM EDT THU AUG 3 2006 PAZ004-031615- WARREN- 1128 AM EDT THU AUG 3 2006 ...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTH OF OIL CITY...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR GRAND VALLEY...SPRING CREEK...BEAR LAKE AROUND 1135 AM...GARLAND...LOTTSVILLE AROUND 1140 AM... YOUNGSVILLE...SUGAR GROVE AROUND 1150 AM...WARREN...CHAPMAN STATE PARK AND RUSSELL AROUND NOON. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1208 PM EDT THU AUG 3 2006 PAZ004-005-031715- MCKEAN-WARREN- 1208 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES... AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF JAMESTOWN TO 4 MILES WEST OF WARREN TO 18 MILES SOUTHWEST OF WARREN...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR KINZUA DAM...GERMANY AROUND 1220 PM...SHEFFIELD AROUND 1225 PM...LUDLOW AROUND 1230 PM...WESTLINE AND KANE AROUND 1240 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...ROUTE 219...STATE ROAD 66. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1249 PM EDT THU AUG 3 2006 PAZ005-006-010-011-031745- CAMERON-ELK-MCKEAN-POTTER- 1249 PM EDT THU AUG 3 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...MCKEAN AND POTTER COUNTIES... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SALAMANCA TO 5 MILES NORTHWEST OF KANE TO 18 MILES SOUTHWEST OF KANE...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR WESTLINE...KANE...JAMES CITY AROUND 1255 PM...LEWIS RUN...BRADFORD AROUND 100 PM...MOUNT JEWETT...CYCLONE AROUND 105 PM...KINZUA BRIDGE STATE PARK AROUND 110 PM...WILCOX AND REW AROUND 115 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD 446. WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
The Buffalo radar (KBUF), 111 km away, was scanning. The volume nearest the first event began at 17:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528828.